Zepatier And Uncommon Side Effects?

3 Replies Updated



Conversation Starter

Diane Says:


My husband started Zepatier on August 22 2018. It was discovered that he had the chronic Hep C virus when he underwent blood work for Large B cell Non-Hodgkins Lymphoma. After successful Chemotherapy treatments and on the advice of his oncologist it was recommended he start Direct Acting Antiviral Treatment 8 weeks after his blood work showed he was cancer free. Zepatier was the drug chosen to eradicate the HepC virus which may keep the lymphoma from returning as studies showed that Hep C can be a trigger for some types of NHL. He didn't experience any side effects from the Zepatier in the first 3 weeks. On September 14 he started to get a non stop pounding headache, his balance was off, and muscle pains and weakness. The side effects have continued to get worse, acid reflux, nausea, extreme fatigue. I had called his doctor and she said he could have tylenol and gravol but they offered little relief and he continued to get weaker to the point where he can barely walk. I called the doctor again because he stopped eating and was only taking liquids. She seemed to think that none of these issues were drug related and might be something bacterial going on so she suggested he get seen by our family doctor. He was way too weak to sit in a doctors waiting room to get seen so with the help of my neighbor we took him to the emergency department at our local hospital. They did blood work, x rays, monitored his heart, and ran a saline IV through him. All of the diagnostics came back that pointed to side effects from the Zepatier. The ER doctor contacted his specialist and informed her of what was going on and she wants to see him next week. He has continued to take the Zepatier and is going into his 6th week of the 12 week program. Although it does give me some peace of mind knowing he doesn't have anything bacterial going on I can honestly say that these side effects have been worse than what he experienced on Chemotherapy. I'm concerned for what the next 6 weeks of this drug are going to be like for him. Will the side effects lesson or get worse? He hasn't had any solid food since Sept 14th. He had just gained back the 40lbs he had lost at the beginning of his cancer diagnosis! I have read a lot of reviews from others that have taken this drug but didn't see anything about taking this drug after Chemotherapy. Has anyone out there gone through this nightmare?



Showing Replies 1 - 3 of 3 RSS Feed


of 1    
1
Kevin Says:

Hello Diane,

What a roller coaster of emotions, I'm certainly glad to hear that your husband beat the cancer but it's unfortunate to hear that he is struggling with the Zepatier. I did some research and found that pretty much everything you discussed is a common side effect of Zepatier, I have provided a list of common side effects below.

- Fatigue
- Headache
- Nausea
- Abdominal Pain
- Diarrhea
- Shortness Of Breath
- Rash Or Itching
- Irritability
- Joint Pain
- Depression
- Anemia

I feel like 6 weeks is absolutely the worst time for all of this to be happening, you're just over the half way mark and it becomes very difficult to decide if you want to power through the medication or if the symptoms have simply become just too debilitating. I can tell you're keeping a very open line of communication with the specialist as well as your other health care professionals and really that's the best route to take. Only the patient and the medical staff are really going to know when it's gotten too bad. Your husband is very lucky to have someone as caring as you and I encourage you to continue to support him as well as you have.

I wish you the best of luck and a healthy last 6 weeks for your husband.

REPLYSHAREREPORT
Was this helpful?     1     0  
2
Diane Says:

Re: Kevin (# 1)

Thank you Kevin for your reply. I will do whatever it takes to help my husband soldier through this and he is determined so far, to continue with the treatment plan in spite of how horrible he feels right now. We had no idea that these side effects would be so debilitating especially when everything was going so well at the beginning of treatment. I was just looking to see if anyone could predict when these symptoms would let up or if they will continue till the end of the 12 weeks. I was also frightened by what other patients have said about how they continued to feel bad long after the treatments ended. This has been a very long journey and we are hoping that by following through with this treatment we can avoid a recurrence of the cancer. The light at the end of the tunnel is only 6 weeks away...and hopefully we can live happy and healthy life again. Thanks again for your good wishes.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Maggie Says:
via mobile

I finished a circle of Eclupsa this summer while waiting for gastric bypass surgery. My reaction to this med was/is much like you are describing... I found your post by accident.. If there truly are any accidents! I'm currently treating with a nuerologist, opthalmologist for lost sight from autoimmune syndrome suddenly and information disease?? I can barely walk or even get out of bed... Headaches to stop a train, gastro symptoms are enough to well on my 5th Endo test..15 blood tests.. No Hep C, but a whole whirlwind of s*** I didn't bargain for... Still no vision in my eye... Waiting for a diagnosis and 3 more MRIs.

{edited for privacy}

Be well.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Side effects and lack of transparency Harvoni
As I read the side effects I find myself getting more and more annoyed at big pharma. If you google Gilead and litigatio... 108 replies
Side Effects and Of Folitrax 15 mg
i am given this tablet and want to know about it ## Folitrax contains the active ingredient Methotrexate, it is used to ... 6 replies
Side effects and remedies upon using nexito 10 mg
I have stopped using Nexito 10 mg now, after taking them for almost 18 months [Age: 56 years - Male]. I was taking these... 1 reply
SIDE EFFECTS AND INFECTION
if a person if not suffering from tuberculosis suppose this LEVOFLOXACIN 500mg given to him for 16 days.What will be eff... 1 reply
sIDE EFFECTS AND USES
iS THIS DRUG SAFE FOR ANYONE AND WHAT ARE THE SIDE EFFECTS ## My mon, 89 years old, was diagnosed withblastocystis homin... 1 reply
Side effects and longetivity
I was diagnosed with osteoporosis in 2008, 9 years ago. I was taking alendronic acid for 3 years and have been on a drug...
Side effects and concerns with medication
Hello, I was wondering if anyone has switched from Effexor to Brintellix? I was currently taking Wellbutrin 300mg daily ...
effects and side acticlate
My son started taking articlate for his acne the beginning of January. After about the second week he has been complaini... 4 replies
Sandoz Side effects?
I got Sandoz for the first time. Taken many other generics over the years. I have been awake for 48 hours. Can not sleep... 2 replies
panD40 side effects
PanD40: I have been using this drug for the last one year. My throat becomes dry whenever I go to sleep. Is it a side ef... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Show Verification Text


with the privacy policy (20210315).


This form will be submitted securely
Privacy policy cookies information

TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 5 October 2018.

We are committed to your privacy.

Copyright © 2005-2021 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA